MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) SEE H.10; CULTURE MEDIA, NON-PROPAGATING TRANSPORT

BECTON, DICKINSON & CO. (SPARKS) SEE H.10; CULTURE MEDIA, NON-PROPAGATING TRANSPORT
Model Number 220531
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that before using bd¿ universal viral transport kit, 3 ml, flocked flexible minitip a swab was found with mold growing inside.The following information was provided by the initial reporter: reported swab found with mold growing inside.Still fully wrapped.
 
Additional Manufacturer Narrative
D1: medical device brand name: bd¿ universal viral transport kit, 3 ml, flocked flexible minitip.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6 investigation summary event description: " reported mold contamination." complaint history review: a review of past complaints on this product over the past 12 months does not indicate a trend on this issue.Device history record review: a review of the device history record does not indicate any manufacturing issues.Sample analysis: an inspection of the photo did show the noted defect.The retention samples did not exhibit any defects.Evaluations results: based on the investigation, the photo showed the defect.There is no systemic failure in the manufacturing process and the retention samples were satisfactory.No complaint trend exists.Investigation conclusion: based on the evaluation of the investigation, the complaint was confirmed on the photo.As no deviations were observed in the investigation, no corrective or preventive actions are indicated at this time.This is an isolated incident.Bd will continue to monitor for trending.H3 other text : see h.10.

Brand Name
SEE H.10
Common Device Name
CULTURE MEDIA, NON-PROPAGATING TRANSPORT
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17035458
Report Number1119779-2023-00600
Device Sequence Number15051385
Product Code JSM
UDI-Device Identifier30382902205310
UDI-Public30382902205310
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K042970
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number220531
Device Catalogue Number220531
Device Lot NumberN2002300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer09/07/2023
Initial Report FDA Received Date05/31/2023
Supplement Report FDA Received Date09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown